MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; STAPLE, FIXATION, BONE
Model Number 72200795
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an achiles tendon repair was performed on (b)(6) 2020; on (b)(6) 2020 it was found that the suture site was broken and infiltrated, as per this issue, on (b)(6) 2020 a debriment suture removal was performed.No delay was reported as this was found after the surgery.Medical intervention was required to removed the broken suture.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 72200795 2.0 minitac w/durabraid used in treatment, was not returned for evaluation.Without the reported product a visual and functional evaluation cannot be performed and the customer¿s complaint cannot be confirmed.The information provided states: ¿it was reported that an achiles tendon repair was performed on (b)(6) 2020; (b)(6) 23rd, 2020 it was found that the suture site was broken and infiltrated, as per this issue, on (b)(6) 2020 a debriment suture removal was performed¿.An exact root cause cannot be determined with confidence.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of the complaint and manufacturing records was performed and indicated similar allegations for the lot number reported.

Brand Name
MINITAC 2.0 DURABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10151604
Report Number1219602-2020-00912
Device Sequence Number2102028
Product Code JDR
UDI-Device Identifier03596010585998
UDI-Public03596010585998
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Model Number72200795
Device Catalogue Number72200795
Device Lot Number50746104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date06/14/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;